MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A non-health care professional reported that during an intraocular lens (iol) implant procedure, having some issues lens being scratched.It happened today with two different techs.But the first time it happened it was in the center of the lens, that one was removed and a new one placed, the second lens had an almost identical mark on it.So it had to be replaced as well.We swapped out cartridges, thinking it could be a flaw in a lot number, but it still happened.It has happened with different sizes and style of lenses, and we have used different instrument sets each time.Additional information has been requested.There are two medical device reports associated with this report.This is 2 of 3.
 
Additional Manufacturer Narrative
Additional information was provided in h.3.,h.6 and h.11.A photo was provided of a lens inside the eye.The screen view shows the multiple lines of the monitor screen.The glare from overhead lighting was observed on the lens.All of the optic and the gusset area of one haptic can be viewed in this photo.There appears to be a stutter scratch travelling forward, located near the optic edge.Associated product information was not provided.It is unknown if qualified products were used.A photo was provided of the lens damage.The damage observed was similar in nature to damage detected using cavity 173 company cartridges.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20856435
Report Number1119421-2024-02386
Device Sequence Number20978674
Product Code HQL
UDI-Device Identifier00380652251440
UDI-Public(01)00380652251440(17)280501(11)240503(10)15842928
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.180
Device Lot Number15842928
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer03/17/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date04/15/2025
Date Device Manufactured05/03/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, CARTRIDGE D.
Patient SexUnknown